Hail, Humphreys
- When
- April 3, 12:40 AM CST
- Where
- Humphreys County, 2 mi SW of Isola
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 33.250, -90.624
A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd. This activity only lasted for a few hours during the late afternoon. However, across the Mid-South region, numerous severe thunderstorms developed and pushed south through the evening. After midnight, these storms began to weaken, but several remained severe as the complex pushed south across Mississippi. Scattered severe storms continued until around 4 am before the complex dissipated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 2, 7:45 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 845 PM CDT MON APR 2 2007 .DISCUSSION...WILL BE SENDING OUT AN UPDATE SHORTLY TO REMOVE MOST OF THE SHRA FROM THE ZONES. I WILL KEEP LIGHT SHRA IN FOR THE SOUTH AS THE LL JET BEGINS TO PICK UP AND SOME WEAK ISENTROPIC LIFT MAY GET SHRA TO DEVELOP. ALSO NEED TO UP THE LOWS ACROSS THE BOARD AS INCREASING MOISTURE WILL KEEP MOST OF THE AREA IN THE MIDDLE TO UPPER 60S FOR LOWS TONIGHT. ONLY OTHER CONCERN IS FOG. NOT VERY CONFIDENT WE WILL SEE DENSE FOG SINCE WE WILL BE SO WARM...WE WERE ABLE TO DRY OUT TODAY AND THERE WILL BE MORE HIGH CLOUDS TO DEAL WITH. ALSO THE GRADIENT WILL BE A LITTLE BETTER SO LOW CLOUDS MAY BE THE BIGGER ISSUE BUT PATCHY FOG SHOULD STILL BE SEEN OVER THE SRN HALF OF THE CWA. TOMORROW STILL LOOKS TO BE SOMEWHAT INTERESTING ESPECIALLY IN THE DELTA. MUCH COOLER TEMPS ALOFT...RATHER GOOD INSTABILITY AND THE APPROACHING COLD FRONT SHOULD GET SOME DECENT CONVECTION IN THE NW. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL AT MOST SITES THROUGH 05Z WHICH THEN MVFR VISIBILITIES IN LIGHT FOG SHOULD DEVELOP AREAWIDE. EXPECT IFR STRATUS 09-14Z AND PATCHY DENSE FOG RESULTING IN LOCAL LIFR CONDITIONS MAINLY IN SRN MS. LOOK FOR CEILINGS TO IMPROVE TO MVFR AROUND 15-16Z TUESDAY WITH SLY WINDS INCREASING TO 10-15KTS. SHRA AND TSRA LOOK TO RETURN ACROSS THE NW BY MIDDAY/EARLY AFTN TOMORROW. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT MON APR 02 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032007- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 307 PM CDT MON APR 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE DELTA REGION STARTING TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION. THE AIRMASS WILL BECOME VERY UNSTABLE DURING THE MAXIMUM DAYTIME HEATING TUESDAY ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT ARRIVES TUESDAY NIGHT. THE MAIN RISK FROM THESE STORMS WILL BE 1 INCH DIAMETER HAIL AND WIND GUSTS TO 65 MPH...MAINLY NORTH OF A GRENADA TO HOLLANDALE MISSISSIPPI TO CROSSETT ARKANSAS LINE. OTHERWISE...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON AND EVENING. THIS AREA WAS GENERALLY ALONG AND SOUTH OF HIGHWAY 84 AND WEST OF THE MISSISSIPPI RIVER. SMALL HAIL AND WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH THE STORMS THAT DEVELOP. A STRONG UPPER JET AND WEAK MID LEVEL DISTURBANCE WILL CROSS THE OUTLOOK AREA THIS EVENING. WITH A WARM AND MOIST AIRMASS IN PLACE ...DAYTIME HEATING WILL RESULT IN DESTABILIZATION THAT WILL ALLOW FOR SOME STRONG THUNDERSTORMS TO DEVELOP. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO WEAKEN LATER THIS EVENING AS THE DISTURBANCE PASSES. ...NON PRECIPITATION... PATCHES OF DENSE FOG COULD REDEVELOP AFTER MIDNIGHT TONIGHT... ESPECIALLY ALONG AND SOUTH OF INTERSTATE 20 MAINLY AT LOCATIONS IN AREAS THAT RECEIVE ANY ADDITIONAL RAINFALL THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... A FEW SEVERE STORMS WILL BE POSSIBLE FOR TUESDAY EVENING AS A STRONG COLD FRONT SWEEPS SOUTH EASTWARD ACROSS THE REGION. AN UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR THESE STORMS ALONG THE FRONT. LOCATIONS MOST LIKELY TO SEE SEVERE STORMS SHOULD BE ROUGHLY NORTHWEST OF A WINNSBORO LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE. THE LINE OF STORMS SHOULD GRADUALLY WEAKEN LATE TUESDAY NIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH MISSISSIPPI BUT EVEN SO...STRONG STORMS COULD AFFECT THE ENTIRE OUTLOOK AREA. RESIDENTS SHOULD STAY TUNED FOR LATER FORECASTS ON THIS SPRING SEASON COLD FRONT AS IT BRINGS A COOL DOWN FOR THE SECOND HALF OF THE WEEK AND THE EASTER WEEKEND. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS TUESDAY NIGHT OTHERWISE...IS NOT CURRENTLY ANTICIPATED THROUGH NEXT MONDAY MORNING...APRIL 9TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 123 km away, was scanning. The volume nearest the first event began at 06:39 UTC.
14 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter to golf ball sized hail fell across the western portion of Marion County.
Nickel to golf ball sized hail fell in and around Grenada.
Many large limbs were blown down just west of Louisville.
A few trees were blown down.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22910, 23049, 22050, 22053, 22065, 22911, 22912, 22914, 22913, 22915, 22916, 22917, 22918, 22919, 22920, 22923, 23051.